Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 30, 2018, 3:48 AM EST. It took effect at Jan 30, 2018, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 30, 2018, 10:00 PM EST
- Expired
- Jan 31, 2018, 3:45 PM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
215 WHUS73 KDTX 300848 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 AM EST TUE JAN 30 2018 ...GALES TUESDAY NIGHT INTO WEDNESDAY... .A WELL ORGANIZED SURFACE RIDGE AXIS WILL BUILD ACROSS THE CENTRAL GREAT LAKES TODAY. IN RESPONSE, NORTHERLY WINDS WILL STEADILY DISSIPATE INTO THE 10 TO 20 KNOT RANGE OVER THE OPEN LAKE HURON BASIN TODAY BEFORE DIMINISHING DURING THE EARLY EVENING. THE WEAKENED WINDS OVER THE REGION WILL BE EXTREMELY SHORT LIVED AS WINDS WILL RAPIDLY BEGIN IN INCREASING BY MIDNIGHT TONIGHT. THIS WILL BE IN RESPONSE TO A VERY STRONG LOW PRESSURE SYSTEM TRACKING ACROSS WESTERN ONTARIO. GALE FORCE WINDS TO 40 KNOT GALES APPEARS LIKELY FOR A MAJORITY OF THE LAKE HURON BASIN. A GALE WARNING IS NOW IN EFFECT INCLUDING SAGINAW BAY. A GALE WARNING IS ALSO IN EFFECT FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE FOR SOUTH WINDS TO 35 KNOT GALES. WESTERLY WINDS WEDNESDAY NIGHT AND THURSDAY BEHIND COLD FRONT LOOK TO BE UNDER 30 KNOTS, WITH NORTHWEST WINDS PREDOMINATELY UNDER 20 KNOTS FOR FRIDAY. LHZ362-363-441>443-462>464-302100- /O.UPG.KDTX.GL.A.0007.180131T0600Z-180131T2100Z/ /O.NEW.KDTX.GL.W.0009.180131T0300Z-180131T2100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 348 AM EST TUE JAN 30 2018 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 37 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-302100- /O.UPG.KDTX.GL.A.0007.180131T0600Z-180131T2100Z/ /O.NEW.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- 348 AM EST TUE JAN 30 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTH WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 1 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 1 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-302100- /O.NEW.KDTX.GL.W.0009.180131T0300Z-180131T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 348 AM EST TUE JAN 30 2018 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-302100- /O.NEW.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 348 AM EST TUE JAN 30 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-302100- /O.NEW.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 348 AM EST TUE JAN 30 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AA
3 follow-up statements
040 WHUS73 KDTX 302043 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 PM EST TUE JAN 30 2018 ...SOUTHERLY GALES DEVELOP TONIGHT AND CONTINUE INTO WEDNESDAY... .SUSTAINED GALES WILL GUST TO STRONG GALES FOR 2 TO 4 HOURS WEDNESDAY MORNING OVER THE OPEN WATERS OF CENTRAL LAKE HURON BEFORE SUBSIDING TO MODERATE AND THEN MARGINAL GALES DURING THE REMAINDER OF THE AFTERNOON. GUSTS TO LOW-END TO MODERATE GALES EXPECTED ELSEWHERE. THEREFORE GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS. WINDS DIMINISH LATE WEDNESDAY BEFORE THE POTENTIAL FOR GALES EMERGES AGAIN ON THURSDAY AS COLD NORTHWEST FLOW FILLS IN BEHIND A PASSING COLD FRONT. LHZ361>363-441>443-462>464-310900- /O.CON.KDTX.GL.W.0009.180131T0300Z-180131T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 343 PM EST TUE JAN 30 2018 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... * WIND AND WAVES: DURING THE GALE WARNING, EXPECT SUSTAINED WINDS UP TO 36 KNOTS FROM THE SOUTH WITH GUSTS UP TO 45 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 22 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-310900- /O.CON.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 343 PM EST TUE JAN 30 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WIND AND WAVES: DURING THE GALE WARNING, EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTH WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-310900- /O.CON.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 343 PM EST TUE JAN 30 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WIND: DURING THE GALE WARNING, EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 32 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DG
453 WHUS73 KDTX 310845 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 AM EST WED JAN 31 2018 ...SOUTHERLY GALES THROUGH THIS AFTERNOON... .SUSTAINED GALES WILL GUST TO STRONG GALES FOR 2 TO 4 HOURS THIS MORNING OVER THE OPEN WATERS OF CENTRAL LAKE HURON BEFORE SUBSIDING TO MODERATE AND THEN MARGINAL GALES DURING THE REMAINDER OF THE AFTERNOON. GUSTS TO LOW-END TO MODERATE GALES EXPECTED ELSEWHERE. GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS. WINDS DIMINISH LATE TONIGHT BEFORE THE POTENTIAL FOR GALES EMERGES AGAIN ON THURSDAY AS COLD NORTHWEST FLOW FILLS IN BEHIND A PASSING COLD FRONT. LHZ361>363-441>443-462>464-312100- /O.CON.KDTX.GL.W.0009.000000T0000Z-180131T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 AM EST WED JAN 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 36 KNOTS FROM THE SOUTH WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 22 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-312100- /O.CON.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 345 AM EST WED JAN 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-312100- /O.CON.KDTX.GL.W.0009.180131T0900Z-180131T2100Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 345 AM EST WED JAN 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AA
172 WHUS73 KDTX 312045 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EST WED JAN 31 2018 LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-312145- /O.CAN.KDTX.GL.W.0009.000000T0000Z-180131T2100Z/ LAKE ST CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EST WED JAN 31 2018 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. HOWEVER, STRONG NORTHWEST FLOW IN THE WAKE OF AN ARCTIC COLD FRONT MAY LEAD TO ADDITIONAL GALE WARNINGS OVER NORTHERN LAKE HURON FROM THURSDAY AFTERNOON INTO THURSDAY EVENING. $$ DG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 30, 3:31 AM EST, 17 minutes earlier.
Area forecast discussion, Jan 30, 3:31 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
331 AM EST Tue Jan 30 2018
.DISCUSSION...
Lake effect band off of Lake Huron continues to crank out snowfall
early this morning impacting Huron and Sanilac Counties in the
northern and eastern Thumb. Portions of far eastern St Clair County
including Port Huron are also catch some of this lake effect band.
Flow trajectories look to maintain this set up through at least
10/11Z as convergence in the low levels continues along the
shoreline. A Winter Storm Warning will remain in effect for Huron
County where accumulating snowfall continues, though snowfall rates
have come down from earlier tonight. Blowing snow and drifting snow
will also be something to watch out for in this area as winds have
remained gusty overnight.
The fresh snow pack and additional cold air advection on the back
side of this upper trough characterized by 850mb temperatures of -18
to -19 C will keep temperatures cold today. Expect high temperatures
today to rebound from the morning lows by around 10 degrees into the
20s. High pressure will drift south of Michigan under a quick
passing upper ridge this afternoon, which will eventually help shift
the winds from northerly to westerly through the afternoon. Lake
effect regime off of Lake Huron impacting the northern Thumb should
be shut down by this time.
As the surface high pressure gets pushed towards the southeastern US
tonight, a strong low pressure will swing across south central
Canada towards the western Great Lakes. Increasing south to
southwesterly gradient flow ahead of this system will lead to some
gusty winds overnight into Wednesday morning. The center of the low
pressure system will remain well to the north, but moist isentropic
ascent will be on the increase as we begin warm air advecting. There
will be a lot of dry air to contend with and saturating the column
could be difficult with dry air at the surface also getting
advecting into southeastern Michigan. Right now the best shot at
precipitation looks to remain across the Thumb and Tri-Cities. Snow
showers will be the main precipitation type overnight before
transitioning to rain as temperatures at the surface warm above
freezing with continued warm air advection. Temperatures on
Wednesday will climb above freezing into the mid to upper 30s with
some locations to the south near the Ohio border reaching 40. The
main story for Wednesday will be gusty winds. We could see gusts up
to 30-35 mph tomorrow morning into early afternoon. However, the
limiting factor will be the fresh snowpack. Warm advection over the
snowpack will result in a more stable surface condition and may
hamper the wind gust potential.
Cold front associated with the low pressure system moving north of
the Great Lakes will slide through the Michigan late Wednesday
night. Precipitation chances will depend on how far south the
baroclinic zone dips south. There does not look to be a big push to
send that cold front very far south of Michigan and if it lingers
around there could very well lead to precipitation chances across
the southern portions of the area. Still some uncertainty when it
come to precipitation type at this time, but expect the cold air
advecting into the area to transition the early evening rain chances
into a snow by overnight.
Arctic air will plunge into the region Thursday evening with 850
temperatures around -23C overhead by 06Z Friday. Northwest flow will
allow a lake effect flow regime off of Lake Michigan to begin. Still
hard to say whether our area will receive any snowfall from this
regime yet. One thing is fairly certain though. Friday will be cold
with forecast low temperatures in the single digits for many
locations and high temperatures falling into the teens and lower
20s. Another clipper system could dive into the region on Saturday
and bring another round of snow.
&&
.MARINE...
A well organized surface ridge axis will build across the central
Great Lakes today. In response, northerly winds will steadily
dissipate into the 10 to 20 knot range over the Open Lake Huron
basin today before diminishing during the early evening. The
weakened winds over the region will be extremely short lived as
winds will rapidly begin in increasing by midnight tonight. This
will be in response to a very strong low pressure system tracking
across western Ontario. Gale force winds to 40 knot gales appears
likely for a majority of the Lake Huron basin. A Gale Warning is now
in effect including Saginaw Bay. A Gale Warning is also in effect
for Lake St Clair and the Michigan waters of Lake Erie for south
winds to 35 knot gales. Westerly winds Wednesday night and Thursday
behind cold front look to be under 30 knots, with northwest winds
predominately under 20 knots for Friday.
&&
.PREV DISCUSSION...
Issued at 1144 PM EST Mon Jan 29 2018
AVIATION...
Satellite trends are suggesting intervals of clearing within the
stratus. Given the depth of the inversion and additional clouds
upstream a more pessimistic cloud forecast will be carried in the
TAFs. Bases unfortunately look to fluctuate between 3k and 3500 ft
through the morning.
For DTW...Winds will undergo a slow backing toward the west during
the course of the morning, with speeds primarily holding at or below
10 knots.
/DTW THRESHOLD PROBABILITIES...
* Moderate in ceilings below 5000 ft this morning and afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 7 AM EST this morning for MIZ049.
Lake Huron...Gale Warning from 10 PM this evening to 4 PM EST Wednesday for
LHZ361>363-441>443-462>464.
Gale Warning from 4 AM to 4 PM EST Wednesday for LHZ421-422.
Lake St Clair...Gale Warning from 4 AM to 4 PM EST Wednesday for LCZ460.
Michigan waters of Lake Erie...Gale Warning from 4 AM to 4 PM EST Wednesday for LEZ444.
&&
DISCUSSION...AA
MARINE.......CB
AVIATION.....SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jan 29, 3:50 PM EST, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 350 PM EST Mon Jan 29 2018 MIZ047-048-053-054-060>062-068>070-075-076-082-083-302100- Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-Livingston- Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 350 PM EST Mon Jan 29 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Additional light snowfall is possible through this evening. Additional accumulations generally under 1 inch are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-302100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 350 PM EST Mon Jan 29 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Gale Watch is in effect for much of Lake Huron late Tuesday night into Wednesday. Please refer to the latest marine forecasts for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ049-055-063-302100- Huron-Sanilac-St. Clair- 350 PM EST Mon Jan 29 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Lake effect snow is possible tonight. Accumulations around an inch are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
In the hours before
Local storm report, Jan 29, 11:41 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
1141 PM EST MON JAN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY SNOW HARBOR BEACH 43.85N 82.65W
01/29/2018 M3.5 INCH HURON MI TRAINED SPOTTER
THE 3.5 INCHES OF SNOWFALL FELL IN ONE HOUR.
&&
AARNOLDThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 11:30 PM EST | Winter Storm Warning | DTX | Huron | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.